Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 41, NWS Tulsa, OK

March 24, 2020Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2020, 6:37 AM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2020, 6:37 AM CDT (11:37 UTC)
Expired
Mar 24, 2020, 7:15 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 74 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 11:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2020-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2020-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS54 KTSA 241137
SVRTSA
OKC041-097-241215-
/O.NEW.KTSA.SV.W.0041.200324T1137Z-200324T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
637 AM CDT Tue Mar 24 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Delaware County in northeastern Oklahoma...
  Eastern Mayes County in northeastern Oklahoma...

* Until 715 AM CDT.

* At 637 AM CDT, severe thunderstorms were located along a line
  extending from near Hoot Owl to near Locust Grove, moving east at
  60 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Jay...                            Grove...
  Locust Grove...                   Salina...
  Langley...                        Colcord...
  Kansas...                         Spavinaw...
  Disney...                         Hoot Owl...
  Honey Creek State Park...         Rose...
  Spavinaw State Park...            Leach...
  Chloeta...                        Strang...
  Lake Eucha State Park...          Snowdale State Park...
  Disney Little Blue State Park...  Zena...

LAT...LON 3650 9462 3638 9460 3623 9459 3616 9525
      3640 9519 3667 9462
TIME...MOT...LOC 1137Z 248DEG 51KT 3636 9515 3620 9520 

HAIL...0.88IN
WIND...60MPH
 
$$
3 follow-up statements
261 
WWUS54 KTSA 241145
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
645 AM CDT Tue Mar 24 2020

OKC041-097-241215-
/O.CON.KTSA.SV.W.0041.000000T0000Z-200324T1215Z/
Delaware OK-Mayes OK-
645 AM CDT Tue Mar 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR DELAWARE AND EASTERN MAYES COUNTIES...

At 645 AM CDT, severe thunderstorms were located along a line
extending from near Chloeta to 3 miles southwest of Rose, moving east
at 60 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Jay...                            Grove...
Locust Grove...                   Langley...
Colcord...                        Kansas...
Spavinaw...                       Disney...
Honey Creek State Park...         Rose...
Spavinaw State Park...            Leach...
Chloeta...                        Lake Eucha State Park...
Disney Little Blue State Park...  Zena...

LAT...LON 3650 9462 3638 9460 3623 9459 3617 9517
      3646 9507 3667 9462
TIME...MOT...LOC 1145Z 251DEG 51KT 3642 9495 3620 9509 

HAIL...0.88IN
WIND...60MPH
 
$$
764 
WWUS54 KTSA 241156
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
656 AM CDT Tue Mar 24 2020

OKC097-241205-
/O.CAN.KTSA.SV.W.0041.000000T0000Z-200324T1215Z/
Mayes OK-
656 AM CDT Tue Mar 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAYES COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3650 9462 3638 9460 3623 9459 3620 9498
      3657 9484 3667 9462
TIME...MOT...LOC 1155Z 251DEG 54KT 3659 9471 3622 9487 

$$

OKC041-241215-
/O.CON.KTSA.SV.W.0041.000000T0000Z-200324T1215Z/
Delaware OK-
656 AM CDT Tue Mar 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR CENTRAL DELAWARE COUNTY...

At 655 AM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Grove to near Twin Oaks, moving east
at 60 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Jay...                            Grove...
Colcord...                        Leach...
Honey Creek State Park...         Zena...
Lake Eucha State Park...          

LAT...LON 3650 9462 3638 9460 3623 9459 3620 9498
      3657 9484 3667 9462
TIME...MOT...LOC 1155Z 251DEG 54KT 3659 9471 3622 9487 

HAIL...0.75IN
WIND...60MPH
 
$$
191 
WWUS54 KTSA 241214
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
714 AM CDT Tue Mar 24 2020

OKC041-241224-
/O.EXP.KTSA.SV.W.0041.000000T0000Z-200324T1215Z/
Delaware OK-
714 AM CDT Tue Mar 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DELAWARE COUNTY WILL
EXPIRE AT 715 AM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

LAT...LON 3650 9462 3638 9460 3623 9459 3620 9498
      3657 9484 3667 9462
TIME...MOT...LOC 1214Z 248DEG 51KT 3669 9441 3632 9457 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:33 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 24, 3:33 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
333 AM CDT Tue Mar 24 2020

.DISCUSSION...
88D network over the southern plains sampling 50-60 knot low
level jet at 850mb from NW Texas into central OK with warm front
extending from SE OK to an apparent sfc low northwest of OKC.
Upglide over the boundary continues to force scattered showers and
a few storms across NW AR and NE OK, however the more significant
convection remains tied to the low level jet axis and these
strong to severe storms will expand into northeast OK over the
next couple of hours with mainly a large hail threat. This will
also produce an axis of relatively heavy rainfall along and just
south of the OK/KS border and given saturated soil, could lead to
some localized flooding. Low level jet support will gradually wane
through the morning as the upper level wave quickly moves off to
the east with thunderstorm chances mostly ending by 18z.

Will eventually see some sun this afternoon with warm temperatures
though lingering clouds may keep them down some across parts of NW
AR. With generally light winds and a moist boundary layer, areas
of fog look possible especially where the heavier rains fall this
morning. This signal presents itself in much of the high-res data
and at least some potential for dense fog may exist. Otherwise
will see warmer temperatures Wed/Thu as mid level heights build.
Low level thermal ridge will be positioned overhead Thursday and
with a downslope component to low level flow, temps may reach
near record levels in some areas, though there is a possibility
that thicker high clouds could limit the warming.

Thunderstorm chances will return Thursday night near the OK/KS
border as low level jet begins to strengthen in advance of next
upper level low moving out of the southwest U.S. and sfc boundary
stalls just to our north. Much of any potential convection may end
up north however as strong capping looks likely across eastern OK
and western AR during that time. Thunderstorm chances along with
severe weather potential look to increase by Friday as the system
ejects into the plains. Models have now come into better agreement
with sweeping the low to the east by Saturday with dry and cooler
conditions this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  47  78  58 /  80   0   0   0
FSM   75  48  77  57 /  70   0   0   0
MLC   77  49  79  61 /  20   0   0   0
BVO   67  46  76  56 /  80   0   0   0
FYV   69  46  73  58 / 100   0   0   0
BYV   62  45  73  56 / 100   0   0   0
MKO   72  46  77  58 /  70   0   0   0
MIO   64  45  74  56 / 100   0   0   0
F10   72  48  79  60 /  50   0   0   0
HHW   80  52  78  60 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, Mar 24, 4:48 AM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
448 AM CDT Tue Mar 24 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
448 AM CDT Tue Mar 24 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma through far Northwest Arkansas.
	ONSET...Ongoing...diminishing by early afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing...diminishing by early afternoon.

POOR VISIBILITY.
	RISK...Elevated.
	AREA...Northeast Oklahoma and far Northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...
Widespread showers and thunderstorms are ongoing early this
morning across northeast Oklahoma and northwest Arkansas.
The strongest portion of the storms will track north of Highway 412
through the mid morning hours. The strongest portion of this
line of storms will pose a limited risk of severe weather with
locally damaging winds possible.  Additionally, localized heavy
rainfall is possible across northeast Oklahoma and may raise
flooding concerns given the already wet conditions.
Storms will end by early afternoon with skies clearing by
this evening. Areas of fog may develop overnight primarily
across northeast Oklahoma and far northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Dense Fog Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...Severe Thunderstorm Potential.
SATURDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
Areas of fog may persist into early Wednesday, otherwise
dry conditions and unseasonably warm temperatures are
expected through Thursday. Thunderstorm chances return
Thursday night, with higher storm chances Friday and
Friday night.  The storms on Friday will likely pose
a severe weather risk ahead of a cold front which will
sweep through the area by early Saturday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 24, 4:19 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 AM CDT Tue Mar 24 2020

OKZ054-059-240945-
Osage OK-Pawnee OK-
419 AM CDT Tue Mar 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND WESTERN PAWNEE
COUNTIES UNTIL 445 AM CDT...

At 419 AM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Fairfax to 6 miles southwest of
Ralston to 2 miles northeast of Morrison. Movement was east at 40
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Blackburn...
Maramec...                        Skedee...

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

LAT...LON 3644 9693 3655 9690 3657 9689 3660 9689
      3660 9641 3642 9641 3623 9659 3628 9693
      3633 9693 3633 9701 3634 9702
TIME...MOT...LOC 0919Z 266DEG 35KT 3659 9682 3644 9682 3632 9698
Special weather statement, Mar 24, 4:39 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
439 AM CDT Tue Mar 24 2020

OKZ054-055-059-241030-
Osage OK-Pawnee OK-Washington OK-
439 AM CDT Tue Mar 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...WASHINGTON AND CENTRAL
PAWNEE COUNTIES UNTIL 530 AM CDT...

At 439 AM CDT, strong thunderstorms were located along a line
extending from 8 miles west of Elgin to 10 miles east of Fairfax to
near Skedee. Movement was east at 50 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Pawnee...                         Skiatook...
Hominy...                         Dewey...
Cleveland...                      Barnsdall...
Copan...                          Ramona...
Wynona...                         Ochelata...
Avant...                          Blackburn...
Elgin...                          Skedee...
Bigheart...                       Bartlesville Municipal Airport...
Osage Hills State Park...         Pearsonia...

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9579 3694 9580 3694 9581 3670 9582
      3642 9596 3642 9600 3634 9600 3630 9602
      3633 9680 3659 9659 3700 9649
TIME...MOT...LOC 0939Z 259DEG 42KT 3699 9643 3661 9652 3636 9670
Special weather statement, Mar 24, 5:29 AM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
529 AM CDT Tue Mar 24 2020

OKZ054>057-060>062-241115-
Tulsa OK-Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
Mayes OK-
529 AM CDT Tue Mar 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...EAST CENTRAL
OSAGE...NORTHWESTERN MAYES...SOUTHEASTERN WASHINGTON...NOWATA AND
NORTHEASTERN TULSA COUNTIES UNTIL 615 AM CDT...

At 529 AM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Dearing to 8 miles east of Ochelata
to 5 miles west of Sperry. Movement was east at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Claremore...                      Nowata...
Skiatook...                       Collinsville...
Chelsea...                        Sperry...
Oologah...                        South Coffeyville...
Welch...                          Ramona...
Delaware...                       Foyil...
Lenapah...                        Talala...
Vera...                           Wann...
New Alluwe...                     Watova...
White Oak...                      Hollow...

This includes Interstate 44 between mile markers 251 and 271.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

LAT...LON 3667 9516 3631 9543 3630 9616 3661 9592
      3700 9580 3700 9504
TIME...MOT...LOC 1029Z 265DEG 38KT 3699 9573 3663 9583 3629 9609
Local storm report, Mar 24, 5:53 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 AM CDT TUE MAR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     HAIL             3 SW VERA               36.42N 95.92W
03/24/2020  E0.88 INCH       TULSA              OK   TRAINED SPOTTER

&&

CAS
Special weather statement, Mar 24, 5:59 AM CDT, 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
559 AM CDT Tue Mar 24 2020

OKZ057-058-061>063-241145-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Mayes OK-
559 AM CDT Tue Mar 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...CENTRAL ROGERS...
DELAWARE...OTTAWA AND MAYES COUNTIES UNTIL 645 AM CDT...

At 559 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southwest of Chetopa to near Catoosa. Movement
was east at 60 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Claremore...                      Miami...
Vinita...                         Baxter Springs...
Jay...                            Pryor...
Pryor Creek...                    Catoosa...
Grove...                          Verdigris...
Commerce...                       Seneca...
Chouteau...                       Chelsea...
Inola...                          Locust Grove...
Salina...                         Fairland...
Afton...                          South West City...

This includes Interstate 44 between mile markers 234 and 324.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9462 3646 9461 3617 9481 3616 9579
      3660 9549 3660 9543 3669 9543 3700 9522
TIME...MOT...LOC 1059Z 260DEG 54KT 3699 9518 3616 9575
Special weather statement, Mar 24, 6:26 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 AM CDT Tue Mar 24 2020

OKZ062-063-067-068-241200-
Cherokee OK-Delaware OK-Mayes OK-Wagoner OK-
626 AM CDT Tue Mar 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...SOUTHERN
MAYES...NORTHEASTERN WAGONER AND NORTHERN CHEROKEE COUNTIES UNTIL 700
AM CDT...

At 626 AM CDT, strong thunderstorms were located along a line
extending from Chouteau to 7 miles west of Wagoner. Movement was east
at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Tahlequah...                      Wagoner...
Chouteau...                       Locust Grove...
Hulbert...                        Oaks...
Peggs...                          Twin Oaks...
Lost City...                      Mazie...
Murphy...

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.

LAT...LON 3619 9481 3593 9499 3595 9555 3608 9545
      3608 9544 3609 9544 3621 9535
TIME...MOT...LOC 1126Z 262DEG 54KT 3618 9533 3597 9550

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:52 AM CDTSpecial Weather StatementTSAOsage53 min
Mar 24, 4:19 AM CDTSpecial Weather StatementTSAPawnee26 min
Mar 24, 4:39 AM CDTSpecial Weather StatementTSAOsage, Washington51 min
Mar 24, 5:29 AM CDTSpecial Weather StatementTSACraig, Nowata, Rogers46 min
Mar 24, 5:59 AM CDTSpecial Weather StatementTSACraig, Delaware, Mayes, Ottawa, Rogers46 min
Mar 24, 6:04 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers28 min
Mar 24, 6:26 AM CDTSpecial Weather StatementTSAWagoner34 min
Mar 24, 6:57 AM CDTSpecial Weather StatementTSAAdair33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.